| Catalog Number |
RBY2C2457 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/01/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00676.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils and a lantern delivery microcatheter (lantern).It was noted that the patient's anatomy was tortuous.During the procedure, while attempting to advance a lantern through a non-penumbra sheath, the physician experienced resistance and the lantern became kinked.Subsequently, a ruby coil would not advance through the lantern; therefore, the ruby coil and lantern were removed.The procedure was completed using a new lantern, new ruby coils and the same sheath.There was no report of an adverse effect to the patient.